Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 52, NWS Springfield, MO

April 19, 2000Maries County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 19, 2000, 6:39 PM CDT for Maries County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2000, 6:39 PM CDT (23:39 UTC)
Expired
Apr 19, 2000, 7:15 PM CDT
In force
36 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Maries County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 4:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-623 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 192339
SVRSGF
MOC125-200015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARIES COUNTY IN CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF VIENNA...OR 10 MILES NORTHEAST
  OF DIXON...MOVING NORTHEAST AT 65 MPH. THIS SEVERE THUNDERSTORM
  WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS... AND WINDS IN
  EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  MARIES COUwNTY.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE
WARNING.

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 19, 3:00 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT WED APR 19 2000

FORECAST CONCERNS: SEVERE WEATHER THREAT TONIGHT...TEMPS THROUGHOUT
                   THE PERIOD.

LATEST SFC ANALYSIS INDICATES DRYLINE/SFC TROF EXTENDING FM NWRN MO
BACK INTO N-CNTRL OK. DECK OF LOW CLOUDS HAVE WORKED EWD INTO CNTRL
AND SWRN MO. CLOUDS ARE ALONG THE LEADING EDGE OF HIGHER DEWPOINTS
(+65F). 18Z KSGF INDICATES CONDITIONS STILL VERY UNSTABLE OVER THE
AREA. HOWEVER...STRONG MID LVL CAP STILL IN PLACE WITH H70 TEMP OF
+11C. SBCAPES ACRS THE AREA RUNNING 2000 TO 2500 J/KG ATTM. JUST
STARTING TO SEE SOME RETURNS ON THE 88D OVER WRN ZNS. SPC MONITORING
AREA JUST TO OUR WEST FOR POSSIBLE WW. LOOKS LIKE A LONG EVENING
AHEAD.

SHORT TERM CONCERN IS SEVERE WEATHER POTENTIAL OVER THE FA.
ACCORDING TO LATEST MODEL DATA...APPEARS THAT THE CAP WILL HOLD OVER
MUCH OF THE REGION UNTIL LATE AFTN. SBCAPE ARE FCST TO REACH ABOVE
3K J/KG LATE TODAY...ESPECIALLY IF LOW CLOUDS BREAK UP. UPPER LVL
WIND MAX/DYNAMICS WL APPROACH THE AREA BY EARLY THIS EVENING. THIS
SHOULD WEAKEN THE CAP AND ALLOW CONVECTION TO INITIATE OVER SE
KANSAS AND NERN OK. STILL APPEARS THAT DOWNBURST WINDS AND LARGE
HAIL WILL BE THE PRIMARY THREAT. LOW LVL WIND PROFILE NOT THAT
IMPRESSIVE ATTM AS FAR AS DIRECTIONAL SHEAR GOES...BUT ISOLATED
TORNADOES CANNOT BE RULED OUT. WET BULB ZERO HEIGHT ON KSGF 18Z
SOUNDING STILL RATHER LOW (9500FT).

PLAN TO KEEP SAME TREND IN THE FORECAST FOR TNGT WITH TSRA BECOMING
LIKELY. WL ALSO HIGHLIGHT SEVERE THREAT. OVERALL...USED A BLEND OF
THE ETA AND AVN FOR THIS FCST. FRONT/DRYLINE EXPECTED TO MOVE THE FA
TONIGHT...AS SFC LOW TRACKS ACRS NRN MO AND INTO THE OHIO VALLEY ON
THURSDAY.

UPPER LVL LOW OVER THE NRN PLAINS IS FCST TO DRIFT SLOWLY EWD OVER
THE NEXT 24 HOURS. UPR TROF AXIS NOT PROGGED TO MOVE ACRS THE AREA
UNTIL LATE THURSDAY AND THURSDAY NIGHT. DRIER AIR WILL WORK IN FROM
THE SW LATE TONIGHT AND EARLY ON THURSDAY. MODELS THEN INDICATE SOME
WRAPAROUND MOISTURE WORKING INTO PARTS OF THE AREA BY THURSDAY AFTN.
APPEARS THAT NRN COUNTIES WILL HAVE THE BEST CHANCE OF SEEING LOW
CLOUDS. A WESTERLY SFC WIND...ALONG WITH SOME SUNSHINE...COULD
RESULT IN A DECENT WARM UP BEFORE CAA KICKS IN ON THURSDAY. HIGH
PRESSURE RIDGE BUILDS IN THURSDAY NIGHT FRIDAY...BRINGING SLIGHTLY
COOLER AND DRIER AIR.

WILL USE A BLEND OF NGM AND AVN MOS TEMPS FOR MOST PERIODS...BUT
WILL GO A LITTLE WARMER FOR LOWS TNGT.

IN THE EXTENDED...LIMITED TIME TO LOOK AT DATA THIS AFTN. HIGH
PRESSURE WILL PERSIST ON SATURDAY AND MOST OF SUNDAY. NEXT SRN
STREAM SYS FCST TO APPROACH LATE SUNDAY INTO MONDAY...RESULTING IN A
CHANCE OF SHRA/TSRA. WL TREND TOWARD CURRENT FCST AND NOT MAKE TOO
MANY CHANGES.

PRELIMINARY CCF NUMBERS (FOR COORDINATION PURPOSES ONLY):

SGF BB 057/064 041/062 043 097210
JLN BB 056/065 044/06c5 045 096210
UNO BB 061/067 043/062 042 097310
VIH EB 058/065 040/060 042 097310

.SGF...NONE.

CR

In the hours before

Special weather statement, Apr 19, 1:00 PM CDT, 5 hours 39 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT WED APR 19 2000

...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON AND TONIGHT...

THE ATMOSPHERE OVER THE REGION IS VERY UNSTABLE...HOWEVER THERE
IS A LAYER OF WARMER AIR IN THE MID LEVELS THAT WILL TEND TO PREVENT
THUNDERSTORM DEVELOPMENT FOR MOST OF THE AFTERNOON. A STRONG COLD
FRONT OVER THE PLAINS STATES WILL BEGIN TO MOVE EAST LATE TODAY. AS
THE COLD FRONT EDGES CLOSER TO SOUTHEAST KANSAS AND THE MISSOURI
OZARKS...THE CHANCES OF THUNDERSTORMS WILL INCREASE OVER THE REGION.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS
SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. DUE TO THE VERY UNSTABLE
ATMOSPHERIC CONDITIONS IN PLACE ACROSS THE REGION...THE STORMS ARE
EXPECTED TO QUICKLY BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED
TORNADOES.

THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE DURING
THE EARLY EVENING HOURS...AND MOVE EAST ACROSS THE REMAINDER OF
SOUTHWEST AND SOUTH CENTRAL MISSOURI DURING THE OVERNIGHT HOURS.

PERSONS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS ARE URGED TO
KEEP UP TO DATE WITH THE LATEST FORECASTS...STATEMENTS AND POSSIBLE
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON
ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. SPOTTERS AND
EMERGENCY MANAGERS FURTHER TO THE EAST WILL LIKELY BE NEEDED LATER
TONIGHT.

.OUTLOOK FOR THURSDAY THROUGH SATURDAY...
THE SHOWER AND THUNDERSTORM ACTIVITY WILL END DURING THE DAY ON
THURSDAY...OTHERWISE NO SEVERE WEATHER EXPECTED.

FOR OTHER PRODUCTS ISSUED BY YOUR NATIONAL WEATHER SERVICE AT
SPRINGFIELD MISSOURI...VISIT OUR WEB SITE AT WWW.CRH.NOAA.GOV/SGF.

CR/SS
Special weather statement, Apr 19, 3:35 PM CDT, 3 hours 4 minutes before
KSZ073-097-101-MOZ055-056-066>068-077-078-088-089-192245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT WED APR 19 2000

...TORNADO WATCH IN EFFECT UNTIL 10 PM FOR SOUTHEAST KANSAS AND
PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI...

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE
UNTIL 10 PM FOR THE FOLLOWING COUNTIES:

IN KANSAS...BOURBON...CHEROKEE AND CRAWFORD.
IN MISSOURI...JASPER...BARTON...VERNON...DADE...CEDAR...ST CLAIR...
HICKORY...BENTON AND MORGAN.

INCLUDING THE CITIES OF JOPLIN...FORT SCOTT...PITTSBURG...OSCEOLA ...
STOCKTON AND WARSAW.

RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED THIS EVENING AS AN UPPER
LEVEL STORM SYSTEM MOVES INTO THE MOIST AND VERY UNSTABLE AIRMASS
OVER THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE HAIL IN
EXCESS OF ONE INCH IN DIAMETER WITH DAMAGING WIND GUSTS ALSO
POSSIBLE.

TORNADO DEVELOPMENT WILL BECOME MORE FAVORABLE THIS EVENING AS THE
LOWER ATMOSPHERIC WIND PROFILE CHANGES.

SPOTTERS AND EMERGENCY MANAGERS SHOULD EXPECT ACTIVATION THIS
EVENING. STAY TUNED TO THIS STATION FOR MORE INFORMATION ON THIS
DEVELOPING SEVERE WEATHER SITUATION.

SUTTuON
Special weather statement, Apr 19, 4:39 PM CDT, 2 hours before
MOZ057-058-069>071-079>083-090>098-101>106-200300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT WED APR 19 2000

...TORNADO WATCH IN EFFECT UNTIL 10 PM FOR SOUTHERN AND CENTRAL
MISSOURI...

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE
UNTIL 10 PM FOR THE FOLLOWING COUNTIES:

IN MISSOURI...CAMDEN...DALLAS...LACLEDE...MARIES...MILLER....OSAGE...
PHELPS...PULASKI...BARRY...CHRISTIAN...GREENE...LAWRENCE...
MCDONALD...NEWTON...POLK...STONE...TANEY...DENT...DOUGLAS...HOWELL...
OREGON...OZARK...SHANNON...TEXAS...WEBSTER AND WRIGHT.

INCLUDING THE CITIES OF SPRINGFIELD...BRANSON...ROLLA...OSAGE BEACH
AND WEST PLAINS.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OZARKS THROUGH THE
EVENING AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE MOIST AND VERY
UNSTABLE AIRMASS OVER THE REGION. THE MAIN THREAT FROM THE STORMS
WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER ALONG WITH DAMAGING
WIND GUSTS.

TORNADO DEVELOPMENT WILL BE MORE FAVORABLE THIS EVENING AS THE
LOWER ATMOSPHERIC WIND PROFILE CHANGES.

SPOTTER AND EMERGENCY MANAGERS SHOULD EXPECT ACTIVATION THIS
EVENING. STAY TUNED TO THIS STATION FfOR MORE INFORMATION ON THE
DEVELOPING SEVERE WEATHER SITUATION FROM THE NATIONAL WEATHER
SERVICE IN SPRINGFIELD.

JLT
Local storm report, Apr 19, 5:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT WED APR 19 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    4 E CLIMAX SPGS           MO   1 INCH HAIL
04/19/00   CAMDEN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0423 PM    3 SSW BUFFALO             MO   .75 INCH HAIL
04/19/00e   DALLAS                         REPORTED BY HAM RADIO
                                          OPERATOR.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:01 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan44 min
Apr 19, 4:03 PM CDTSevere Thunderstorm WarningSGFCamden27 min
Apr 19, 4:14 PM CDTSevere Thunderstorm WarningSGFDallas46 min
Apr 19, 4:34 PM CDTSevere Thunderstorm WarningSGFLaclede41 min
Apr 19, 6:19 PM CDTSevere Thunderstorm WarningSGFPulaski26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.